Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 1, 2006, 6:16 PM CST for Decatur County, Rawlins County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2006, 6:16 PM CST (00:16 UTC)
- Expired
- Apr 1, 2006, 7:00 PM CST
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Decatur County, KS, Rawlins County, KS
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 4:01 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 4:20 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 1, 4:20 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 320 PM MST SAT APR 1 2006 .DISCUSSION...MAIN FORECAST CONCERNS DEAL WITH POTENTIAL WIND ADVISORY SUN...WITH MAIN EMPHASIS PLACED ON SVR POTENTIAL TNT. 12Z UPPER AIR ANALYSIS INDICATES PROGRESSIVE S/WV TROF PUSHING INTO WRN CO AND NM. CYCLOGENESIS ONGOING IN ERN CO AND WRN KS IN RESPONSE TO THIS S/WV TROF WITH A WARM FRONT PUSHING INTO SRN KS. FURTHER SOUTH...BOUNDARY LAYER DEW POINTS IN THE MID 50S/LWR 60S WL CONTINUE TO SURGE NORTHWARD WITH A WELL DEFINED DRYLINE FM SRN KS EXTENDING TO THE WRN PRTNS OF THE TX AND OK PANHANDLE. EXPECT STORMS TO DEVELOP SOUTH OF THE CWA AND MOVE TO THE NORTHEAST. SHEAR PROFILES AND INCREASING INSTABILITY SUPPORT LARGE HAIL AND ISOLATED TORNADOES...ESPECIALLY OVR THE ERN PRTN OF THE CWA. SFC LOW WL PUSH INTO WRN IA SUN. FCST SOUNDINGS INDICATE DECENT MIXING AND COMBINED CAA AND STEEP LAPSE RATES...GUSTY NW WINDS CAN APPROACH ADVISORY CRITERIA. HOWEVER DECIDED TO HOLD OFF ON ISSUING ANY WIND ADVISORY HEADLINES ATTM SINCE FORECASTED WIND GUSTS ARE RIGHT ON THE BORDER OF ADVISORY CRITERIA. ACTIVE UPPR AIR PATTERN IS EXPECTED NEXT WEEK AS RIDGE BUILDS OVR THE ROCKIES MON WHILE A PAC LOW APPROACHES THE W COAST. MODELS ARE IN REASONABLE AGREEMENT WITH THE PHASING AND TIMING WITH THE H5 HTS...ALTHOUGH THE GFS IS SLIGHTLY FASTER. WEAK S/WV TROF AND SFC LOW TO PUSH INTO THE HIGH PLAINS TUE...ALTHOUGH BEST LLVL MOISTURE AND UPPER LVL DYNAMICS APPEAR TO BE CONFINED SOUTH OF THE CWA. THUS PULLED THE SLIGHT CHANCE OF TRW. PAC LOW AS MENTIONED ABOVE IS PROGGED BY THE GFS TO INTENSIFY AS IT PROGRESSES TO THE EAST WHILE THE ECMWF HANGS BACK TO THE NORTHWEST. FOLLOWED THE GFS FOR THIS SCENARIO WITH DRY SLOTTING OVR WRN KS WED BUT WRAP AROUND MOISTURE WL SUPPLY SLIGHT CHANCE OF TRW THUR. REMAINDER OF EXTENDED LOOKS TO BE IN FINE SHAPE SO NO CHANGES WERE WARRANTED ATTM. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
Hazardous weather outlook, Apr 1, 11:35 AM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MST SAT APR 1 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1135 AM CST SAT APR 1 2006 /1035 AM MST SAT APR 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL ARE EXPECTED AFTER 4 PM MST (5 PM CST) MAINLY EAST OF THE COLORADO AND KANSAS BORDER. A WARM FRONT WILL LIFT NORTH INTO WESTERN KANSAS AND PORTIONS OF FAR SOUTHWEST NEBRASKA AFTER 4 PM MST (5 PM CST). ISOLATED THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THIS BOUNDARY THEN INCREASE IN COVERAGE THROUGH MIDNIGHT. WIND PROFILES ARE FAVORABLE FOR ROTATING THUNDERSTORMS WHICH COULD LEAD TO VERY LARGE HAIL AND A FEW TORNADOES. DAMAGING WINDS ARE ALSO POSSIBLE. STORM MOTIONS WILL GENERALLY BE TO THE NORTHEAST AT 30 MPH SO ALTHOUGH FLOODING IS NOT EXPECTED LOCALLY HEAVY RAINFALL IS. THE BEST CHANCE FOR SEVERE WEATHER THROUGH TONIGHT WILL BE EAST OF A LINE EXTENDING FROM LEOTI TO OAKLEY AND OBERLIN KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP SHORTLY AFTER SUNRISE SUNDAY AND LAST THROUGH SUNSET. THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE AREA NEXT TUESDAY AND THURSDAY. AT THIS TIME THE MAIN THREAT WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 4 PM MST (5 PM CST) EAST OF COLORADO AND KANSAS BORDER. DDT
In the hours before
Special weather statement, Apr 1, 5:34 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 434 PM MST SAT APR 1 2006 KSZ029-020000- GOVE- 534 PM CST SAT APR 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GOVE COUNTY... AT 532 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF PENDENNIS...AND MOVING NORTH AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THEDE
Special weather statement, Apr 1, 5:43 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 443 PM MST SAT APR 1 2006 KSZ003-004-015-016-020015- DECATUR-GRAHAM-NORTON-SHERIDAN- 543 PM CST SAT APR 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DECATUR...GRAHAM...NORTON AND SHERIDAN COUNTIES... AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STUDLEY...OR 13 MILES EAST OF HOXIE...AND MOVING NORTH AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST. THEDE
Special weather statement, Apr 1, 5:52 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 452 PM MST SAT APR 1 2006 KSZ015-016-029-020030- GOVE-GRAHAM-SHERIDAN- 552 PM CST SAT APR 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GOVE...GRAHAM AND SHERIDAN COUNTIES... AT 548 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF GOVE TO TREGO CENTER TO MCCRACKEN...AND MOVING NORTH AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST. THEDE
Special weather statement, Apr 1, 6:13 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 513 PM MST SAT APR 1 2006 KSZ002-003-020045- DECATUR-RAWLINS- 613 PM CST SAT APR 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DECATUR AND RAWLINS COUNTIES... AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF REXFORD...OR 17 MILES SOUTHEAST OF ATWOOD...AND MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 6:28 PM CST | Severe Thunderstorm Warning | GLD | Graham, Norton | 58 min |
| Apr 2, 4:32 AM CDT | Wind Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 15 hr |
| Apr 2, 2:27 PM CDT | High Wind Warning | GLD | Cheyenne, Decatur, Gove, Graham, Norton, Rawlins and 3 more | 5 hr |
| Apr 2, 11:15 AM CDT | Red Flag Warning | GLD | Kit Carson, Yuma | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.